MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 12

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 12
Model Number 425-97-012
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 07/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient fell down and fractured her femur post-operation.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as patient's fall.The previous surgery and the revision detailed in this investigation occurred 16 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no nonconforming material reports (ncmr) associated with the products that may have contributed to the event.The device and its applicable concomitant device were within its respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to patient's fall.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.Agent has clearly mentioned that "the patient fell down and fractured her femur post operation." it seems that the event might have possibly occurred due to patient noncompliance with medical instructions, patient activities or trauma.Due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to excess load or lack of post-operative care.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 12
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin texas 78758
austin, tx 78758-5445
MDR Report Key8856132
Report Number1644408-2019-00743
Device Sequence Number2687916
Product Code LPH
UDI-Device Identifier00888912078702
UDI-Public(01)00888912078702
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model Number425-97-012
Device Catalogue Number425-97-012
Device Lot Number177R2074
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-322, LOT: 861B1151; 400-03-322, LOT: 861B1151
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight68